Alert archive / Michigan / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Detroit, MI

July 2, 2008Lenawee County, Michigan

NWS Detroit, MI issued this flash flood warning at Jul 2, 2008, 8:25 PM EDT for Lenawee County, Michigan. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2008, 8:25 PM EDT (00:25 UTC)
Expired
Jul 3, 2008, 4:30 AM EDT
In force
8 hr
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Flood severity
None

County Lenawee County, MI

The radar

The Detroit radar (KDTX), 106 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 9:35 PM EDTFLASH FLOODAdrian, MIDISPATCH REPORTED WIDESPREAD FLOODING ACROSS WESTERN AND SOUTHERN LENAWEE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2106 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDTX 030029
FFWDTX
MIC091-030630-
/X.NEW.KDTX.FF.W.0003.080703T0025Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
825 PM EDT WED JUL 2 2008

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LENAWEE COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 230 AM EDT THURSDAY

* AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  MULTIPLE THUNDERSTORMS PRODUCING HEAVY RAINFALL FROM LENAWEE
  COUNTY EXTENDING BACK TO LAKE MICHIGAN.  THESE STORMS ARE MOVING
  EAST SOUTH EAST AT ABOUT 30 MPH.

RAINFALL AMOUNTS OF UP TO TWO INCHES HAVE FALLEN ACROSS PARTS OF 
SOUTHERN LENAWEE COUNTY THROUGH 8 PM.  AN ADDITIONAL 1 TO 3 INCHES 
OF RAINFALL IS POSSIBLE TONIGHT.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
      4177 8378 4172 8377

$$

DRC
5 follow-up statements
000 
WGUS73 KDTX 030145
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
939 PM EDT WED JUL 2 2008

MIC091-030630-
/X.CON.KDTX.FF.W.0003.000000T0000Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
939 PM EDT WED JUL 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LENAWEE COUNTY...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAINFALL EXITING THE COUNTY TO THE 
SOUTHEAST.  MORE THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL 
WILL LIKELY MOVE BACK INTO THE AREA BEFORE MIDNIGHT AND COULD 
PRODUCE UP TO TWO INCHES OF ADDITIONAL RAINFALL. 

AS OF 930 PM...RAINFALL AMOUNTS OF 1.5 TO 3 INCHES HAVE FALLEN... 
MAINLY ALONG AND SOUTH OF A LINE FROM CEMENT CITY TO ADRIAN TO 
BLISSFIELD.

EXCESSIVE RUNOFF FROM THESE STORMS AND ADDITIONAL RAINFALL WILL CAUSE FLASH 
FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
      4177 8378 4172 8377

$$

DRC
000 
WGUS73 KDTX 030316
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1108 PM EDT WED JUL 2 2008

MIC091-030630-
/X.CON.KDTX.FF.W.0003.000000T0000Z-080703T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
/00000.0..000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
1108 PM EDT WED JUL 2 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
LENAWEE COUNTY...

AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAINFALL
ACROSS SOUTHERN MICHIGAN.  THESE STORMS WERE MOVING EAST SOUTHEAST 
AT ABOUT 30 MPH AND WILL CONTINUE FOR SEVERAL MORE HOURS.

RAINFALL AMOUNTS ACROSS THE COUNTY AS OF 11 PM RANGED FROM ABOUT AN 
INCH AROUND MACON...TO AROUND 4 INCHES SOUTH OF ADRIAN.  AN 
ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS STILL POSSIBLE OVERNIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON...
TECUMSEH...ONSTED...DEERFIELD...CLINTON...CLAYTON...CEMENT CITY...
BRITTON...ADRIAN AND ADDISON

EXCESSIVE RUNOFF FROM THESE STORMS IS CAUSING FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
      4177 8378 4172 8377

$$

DRC
000 
WGUS73 KDTX 030638
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
235 AM EDT THU JUL 3 2008

MIC091-030630-
/X.EXT.KDTX.FF.W.0003.000000T0000Z-080703T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
235 AM EDT THU JUL 3 2008

...A FLASH FLOOD WARNING HAS BEEN EXPANDED TO 430 AM EDT FOR LENAWEE 
COUNTY...

AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY 
RAINFALL...ACROSS SOUTHERN MICHIGAN.  THESE STORMS WERE MOVING EAST 
AT 30 MPH AND WILL CONTINUE FOR SEVERAL MORE HOURS.

RAINFALL AMOUNTS ACROSS THE COUNTY AS OF 230 AM RANGED FROM 1 TO 2 
INCHES AROUND MACON...TO 4 TO 5 INCHES FROM ADRIAN SOUTH. ADDITIONAL 
RAINFALL MAY TOTAL 1 INCH IN SOME AREAS DURING THE NEXT FEW HOURS 
BEFORE TAPERING OFF TO LIGHT SHOWERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON...
TECUMSEH...ONSTED...DEERFIELD...CLINTON...CLAYTON...CEMENT CITY...
BRITTON...ADRIAN AND ADDISON

EXCESSIVE RUNOFF FROM THESE STORMS IS CAUSING FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
      4177 8378 4172 8377

$$

DRC/DG
000 
WGUS73 KDTX 030639 CCA
FFSDTX

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
235 AM EDT THU JUL 3 2008

MIC091-030830-
/X.EXT.KDTX.FF.W.0003.000000T0000Z-080703T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
235 AM EDT THU JUL 3 2008

...A FLASH FLOOD WARNING HAS BEEN EXPANDED TO 430 AM EDT FOR LENAWEE 
COUNTY...

AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED 
TO INDICATE SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY 
RAINFALL...ACROSS SOUTHERN MICHIGAN.  THESE STORMS WERE MOVING EAST 
AT 30 MPH AND WILL CONTINUE FOR SEVERAL MORE HOURS.

RAINFALL AMOUNTS ACROSS THE COUNTY AS OF 230 AM RANGED FROM 1 TO 2 
INCHES AROUND MACON...TO 4 TO 5 INCHES FROM ADRIAN SOUTH. ADDITIONAL 
RAINFALL MAY TOTAL 1 INCH IN SOME AREAS DURING THE NEXT FEW HOURS 
BEFORE TAPERING OFF TO LIGHT SHOWERS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDSON...
TECUMSEH...ONSTED...DEERFIELD...CLINTON...CLAYTON...CEMENT CITY...
BRITTON...ADRIAN AND ADDISON

EXCESSIVE RUNOFF FROM THESE STORMS IS CAUSING FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER 
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

MOTORISTS SHOULD BE ESPECIALLY CAREFUL AT NIGHT. DO NOT DRIVE INTO
WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD PRONE AREAS.
DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD MAY NOT BE
VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.

LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
      4177 8378 4172 8377

$$

DRC/DG
000 
WGUS73 KDTX 030832
FFSDTX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 AM EDT THU JUL 3 2008

MIC091-030845-
/X.EXP.KDTX.FF.W.0003.000000T0000Z-080703T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LENAWEE MI-
430 AM EDT THU JUL 3 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM EDT FOR LENAWEE
COUNTY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL COME TO AN END DURING THE 
NEXT HOUR...WITH THE RISK OF FLASH FLOODING ENDING. THAT BEING 
SAID...GENERAL FLOODING WILL CONTINUE INTO THE EARLY MORNING HOURS 
AS EXCESSIVE WATER SLOWLY DRAINS OFF INTO AREA WATERWAYS. THIS 
WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING...WHICH WILL 
REMAIN IN EFFECT UNTIL ALL FLOODING HAS DIMINISHED SUFFICIENTLY.

EXPECT CREEKS AND STREAMS TO BE FULL INTO THIS MORNING...WITH 
FLOODING IN SOME AREAS. MOTORISTS SHOULD DRIVE WITH CARE...AND BE 
ESPECIALLY CAREFUL UNTIL VISIBILITY IMPROVES AFTER SUNRISE. DO NOT 
DRIVE INTO WATER OF UNKNOWN DEPTH...LOW WATER CROSSINGS...OR FLOOD 
PRONE AREAS. DURING THE DARKNESS OF NIGHT...FLOODED SECTIONS OF ROAD 
MAY NOT BE VISIBLE. SOME ROADWAYS MAY EVEN BE CLOSED.


LAT...LON 4171 8435 4207 8436 4208 8378 4178 8377
      4177 8378 4172 8377

$$

DG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 7:04 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 2, 7:04 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
704 PM EDT WED JUL 2 2008

.AVIATION...

SHOWERS AND THUNDERSTORMS THIS EVENING WILL GRADUALLY COME TO AN
END FROM NORTH TO SOUTH OVERNIGHT. COLD FRONT DROPPING SOUTH
THROUGH LOWER MICHIGAN WILL ALLOW WINDS TO SHIFT TO THE NORTH BY
MORNING...WITH GOOD SUBSIDENCE AND DRYING TAKING PLACE...CLEARING
US OUT FOR TOMORROW. SHOULD SEE A TOUCH OF DIURNAL LOW CU
TOMORROW...ESPECIALLY WITH LOW LEVEL NORTHERLY FLOW OFF LAKE
HURON.

&&

.PREV DISCUSSION...ISSUED 247 PM EDT WED JUL 2 2008

SHORT TERM...TONIGHT

WITH CURRENT TEMPERATURES PREDOMINATELY IN THE LOWER 80S...AND
SURFACE DEW POINTS HOVERING AROUND 60 DEGREES...INSTABILITY IS
MARGINAL OVER SOUTHEAST MICHIGAN...WITH LEAD COLD POOL DOMINANT
CONVECTION OVER WESTERN LOWER MICHIGAN TENDING TO BACK BUILD TO THE
SOUTHWEST...TOWARD THE GREATER INSTABILITY. THE GREATEST INSTABILITY
WAS NOTED OVER NORTHERN ILLINOIS...WHERE MLCAPES OF 3000 J/KG WERE
NOTED. WITH SHARP/DIGGING UPPER LEVEL TROUGH TRACKING THROUGH THE
WESTERN GREAT LAKES...STILL EXPECTING WIDESPREAD SHOWERS AND
THUNDERSTORMS THIS EVENING AS MOIST AXIS (PW VALUES AROUND 2
INCHES/850-700 MB THETA-E RIDGE) AND FRONTAL FORCING GETS GOING.
HOWEVER...THE CHANCE FOR SEVERE WEATHER AND HEAVY RAIN ARE DEPENDENT
ON THE REMNANT MCV OVER THE MIDWEST...WHICH IS BECOMING ABSORBED
WITHIN THE STRONG SOUTHWEST FLOW. 12Z KDVN SOUNDING CERTAINLY SHOWED
DEEP LOW LEVEL MOISTURE...AS 850 MB DEW POINT CAME IN AT 16 C.
HOWEVER...ANY ORGANIZED COMPLEX DEVELOPING OVER THE WESTERN OHIO
VALLEY MAY TEND TO DISRUPT THE MOISTURE TRANSPORT OR LEAD TO MID
LEVEL WARMING DUE TO THE LATENT HEAT RELEASE...LIMITING OUR LAPSE
RATES/INSTABILITY. CERTAINLY NEED TO RESPECT THE STRONG WIND
FIELDS...AS THE 0-6 KM BULK SHEAR RAMPS UP DURING THE EVENING HOURS
OVER LOWER MICHIGAN (35-55 KNOTS).

LONG TERM...THURSDAY THROUGH TUESDAY

FRONTAL BOUNDARY SHOULD PUSH THROUGH SOUTHEAST LOWER LATE TONIGHT...
BUT WILL KEEP SOME RESIDUAL LIGHT POPS FOR FAR SOUTHEAST TO ACCOUNT
FOR LINGERING CONVECTION. OTHERWISE... LOOK FOR A VERY QUIET AND
MILD PERIOD RIGHT THROUGH THE HOLIDAY WEEKEND. MAV TEMPS LOOK
PRETTY REASONABLE WITH THE EXCEPTION OF OVER THE WATER AND MADE SOME
SLIGHT ADJUSTMENTS THERE. REALLY NOT ANY MAJOR FORECAST CONCERNS
UNTIL EARLY NEXT WEEK WHEN NEXT SYSTEM IS PROGGED TO MOVE INTO THE
UPPER GREAT LAKES. GFS AGAIN LOOKS OVERLY VIGOROUS ON THE NEXT WAVE
AND BRINGS A 996 LOW INTO THE STRAITS BY 06Z TUESDAY.  ALTHOUGH THE
TIMING LOOKS GENERALLY OK... HAVE SHADED THE FORECAST TOWARD THE
WEAKER AND FASTER ECMWF. STILL... HAVE BROUGHT POPS BACK INTO THE
FORECAST FOR MONDAY AND TUESDAY WITH FRONTAL PASSAGE.

MARINE...

SOUTHWEST WIND GUSTS HAVE STRUGGLED TO REACH 25 KNOTS ALONG
NEARSHORE WATERS EARLY THIS AFTERNOON. HOWEVER...WITH BOUNDARY LAYER
DEPTH CONTINUING TO INCREASE...STILL THINK WE WILL SEE A FEW GUSTS
TO 25 KNOTS LATE THIS AFTERNOON...AND WILL MAINTAIN THE SMALL CRAFT
ADVISORIES. WINDS WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND THE
FRONT...AND THEN NORTH TOMORROW...AS HIGH PRESSURE BUILDS INTO THE
CENTRAL GREAT LAKES. THIS HIGH WILL PROVIDE FAVORABLE BOATING
CONDITIONS FOR THE FOURTH OF JULY WEEKEND...WITH LIGHT WINDS AND
SMALL WAVES EXPECTED.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
     HURON INCLUDING SAGINAW BAY...UNTIL 10 PM WEDNESDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL 10 PM WEDNESDAY.

&&

AVIATION.....SF
SHORT TERM...SF
LONG TERM....MR
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 2, 3:45 PM EDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT WED JUL 2 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
345 PM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO THE
EVENING.  THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH...HAIL TO ONE INCH IN DIAMETER...WITH AN ISOLATED
THREAT OF A TORNADO. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE
POTENTIAL FOR LOCALIZED FLOODING OF URBAN AREAS OR SMALL STREAMS AND
CREEKS. STORM MOTION WILL BE TO THE EAST AT 45 MPH.

THUNDERSTORMS THIS EVENING WILL DEVELOP AHEAD OF A STRONG COLD FRONT
MOVING SOUTH THROUGH THE REGION...ENDING OVERNIGHT.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE
EASTERN SHORELINE OF THE SAGINAW BAY FROM BAY PARK TO PORT AUSTIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FROM DETROIT SOUTH TO
THE OHIO BORDER THURSDAY MORNING AS THE COLD FRONT CLEARS THE
STATE.

AFTER A QUIET HOLIDAY WEEKEND...THE THREAT FOR THUNDERSTORMS WILL
RETURN TO SOUTHEAST MICHIGAN MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION HAS BEEN ACTIVATED.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-030900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
345 PM EDT WED JUL 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE SAGINAW
BAY...NEARSHORE WATERS OF LAKE HURON...LAKE ST CLAIR...AND
MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE
FORECASTS /NSHDTX/ AND /MWWDTX/ FOR DETAILS.

THERE IS A CHANCE OF SEVERE WEATHER WITH THUNDERSTORMS THROUGH THIS
EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH...HAIL TO ONE INCH IN DIAMETER...WITH AN ISOLATED THREAT OF A
WATERSPOUT. HEAVY RAINFALL IS ALSO EXPECTED. STORM MOTION WILL BE TO
THE EAST AT 45 MPH.

THUNDERSTORMS THIS EVENING WILL DEVELOP AHEAD OF A STRONG COLD FRONT
MOVING SOUTH THROUGH THE REGION...ENDING OVERNIGHT.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ALONG THE
EASTERN SHORELINE OF THE SAGINAW BAY FROM BAY PARK TO PORT AUSTIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THE DETROIT RIVER AND
MICHIGAN WATERS OF LAKE ERIE THURSDAY MORNING AS THE COLD FRONT
CLEARS THE STATE.

AFTER A QUIET HOLIDAY WEEKEND...THE THREAT FOR THUNDERSTORMS WILL
RETURN TO SOUTHEAST MICHIGAN MONDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY...SPOTTER ACTIVATION HAS BEEN ACTIVATED.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 2, 7:11 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
711 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     5 E CHELSEA             42.31N 83.92W
07/02/2008                   WASHTENAW          MI   TRAINED SPOTTER

            LARGE TREES DOWN.

0655 PM     TSTM WND GST     N ONSTED                42.01N 84.19W
07/02/2008  M66 MPH          LENAWEE            MI   TRAINED SPOTTER

&&

MR
Local storm report, Jul 2, 7:29 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
729 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TSTM WND DMG     4 W TECUMSEH            42.01N 84.02W
07/02/2008                   LENAWEE            MI   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN.

&&

MR
Local storm report, Jul 2, 7:42 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
742 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     TSTM WND DMG     ADDISON                 41.99N 84.35W
07/02/2008                   LENAWEE            MI   AMATEUR RADIO

            MANY LARGE TREES DOWN. US127 SHUT DOWN DUE TO LARGE
            TREES.

&&

DRC
Local storm report, Jul 2, 7:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
756 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     DEXTER                  42.33N 83.88W
07/02/2008  M75 MPH          WASHTENAW          MI   TRAINED SPOTTER

            TREES DOWN. ONE TREE ON CAR AT HURON RIVER DR AND NORTH
            TERRITORIAL.

&&

DRC
Local storm report, Jul 2, 8:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
808 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0801 PM     MARINE TSTM WIND GROSSE ILE              42.13N 83.15W
07/02/2008  M38 MPH          WAYNE              MI   TRAINED SPOTTER

&&

DRC
Local storm report, Jul 2, 8:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
816 PM EDT WED JUL 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND GST     ANN ARBOR               42.28N 83.73W
07/02/2008  M58 MPH          WASHTENAW          MI   ASOS

&&

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:16 PM EDTSevere Thunderstorm WarningDTXLenawee25 min
Jul 2, 9:17 PM EDTAreal Flood AdvisoryDTXShiawassee3 hr
Jul 2, 10:36 PM EDTAreal Flood AdvisoryDTXGenesee, Lapeer, Saint Clair2 hr
Jul 2, 10:42 PM EDTAreal Flood AdvisoryDTXLivingston, Macomb, Monroe, Oakland, Washtenaw, Wayne6 hr
Jul 2, 11:34 PM EDTSevere Thunderstorm WarningDTXLenawee56 min
Jul 3, 4:34 AM EDTAreal Flood WarningDTXLenawee6 hr
Jul 3, 10:43 AM EDTRiver Flood WarningDTXMonroe58 hr

Nearby

Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.